Hello, I'm wondering if anyone else has had this. A few years ago I got a sinus infection(which cleared up) and coughing and wheezing that wouldn't go away and the DR put me on an inhaler and it cleared the coughing up after about a month. Now recently I got back to back sinus infections with the first one I had bronchitis too. I had to to take two runs of antibiotics and the sinus infection has now cleared up but the once again the coughing didn't. It isn't as bad as the first time but I still have it and when I start coughing I usually end up vomiting too. I only start the coughing when I get a sinus infection and haven't had a problem for 5 years(with the coughing, I get quite a few sinus infections), thankfully. Anyway, the DR put me on Combivent.
I also take metoprolol(beta blocker), have been for almost two years for tachycardia.
I've been reading that people shouldn't take beta blockers with bronchospastic diseases. I don't know if this falls into that.
Anyway, so far(just started the medicine) I've had no side effects except a little lightheaded.
So far I haven't read why people with asthma, etc. shouldn't take beta blockers. Does anyone know the reason why? Thanks for any replies.
Beta Blockers can worsen asthma by affecting blood flow and vessels in the bronchial tissue, some are worse than others like Inderal is one of the worst, but tenormin, metapropol (sp) are bad but their need outways the possible asthma problem and it's not that bad for some. The exact mechanism that happens with these drugs I don't know and have never found an indepth reason, other than what I wrote. Chronic sinus infections are caused by bacteria that gets trapped in the sinus cavity brought on by allergy, immune exhaustion etc, I had it for years every other month and finally I went to a doctor who ran tests and did a MRI, I have panasinus, brought on by years of self treatment and neglect. I was put on antibiotics for 3 months, and now 5 yrs later I have had only 3 sinus infections of a very mild degree. I still have diseaed sinuses from scar tissue but I would do that antibiotic treatment again in a heart beat after living with that for 30 yrs. Underactive thyroid can have a sign of nasal swelling, seldom sinus infection if taken care of, it's rare but it happens. My thyroid is fine when tested. Sometimes it is a deviated septum, anatomically a problem, genetics, if your parent had it you have a 80% chance of having the problem and so on. The first thing my Dr checked was hormones, then MRI.
The DR said techinically what I have is not asthma because it's brought on by infection not allergies. Hence the asthmatic bronchitis. NOt sure of the difference really. Fortunately, I've never had the breathing problems just the coughing and only wheezing when I start coughing alot.
My thyroid is fine. I get that checked pretty frequently. It's one of the first things they check with tachycardia because thyroid problems can bring on the tachy.
I get about 3 or 4 sinus infections a year sometimes less but never more and they are usually very mild. JUst a little ear and eye pain and sometimes nasal drainage.
ONe of the things that didn't help this time(it happened before when I had such a problem with coughing, wheezing) was that the antibiotics didn't clear up the first infection(I guess they just weren't strong enough) and I didn't go to the DR until after the coughing started(Usually don't get coughing) and I usually go as soon as the symptoms of a sinus infection begin.
When I finished the first antibiotics I was still coughing up green phlegm.
I've noticed that occasionally in the wintertime I will get a slight cough(tickling in the throat). MY nose is usually runnier in the winter and I have more problems with nasal drainage in the throat and my eyes get dry.
I have oil heat which I've heard is very dry. I have one of those new energy efficient furnaces which the heating people told me was particularly dry. Even with a humidifier it is still dry.
Anyway, I don't know if that makes a difference or not but it sure does affect my eyes.
Thanks. My last thyroid test was around 1.50. I'll be getting it tested again in a couple of months. I get it tested along with the cholesterol lipid profile, trigs, crp, etc. every year.
I didn't get any side effects with the combivent when I first started it but after a couple of days I noticed an increase in my heartrate(heart racing) and a few other intolerable side effects. I still occasional heart racing anyway and I sure don't need more. Oddly, going to the chiropractor has ended most of the heart racing problems. Can't get off the medicine but don't have to take more.
Anyway, the DR switched me over to Pulmicort and another medicine. I haven't started it yet. Hopefully, no more unbearable side effects.